New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Iconoclastic
New Member


Date Joined Aug 2008
Total Posts : 5
   Posted 8/30/2008 5:16 PM (GMT -7)   
I seem to have developed a fairly serious lamictal rash. about six days ago, I noticed that my palms were getting very tough and scaley. This slowly progressed to cover my wrists and the top of my hands up to my second knuckle. Around this time I noticed the same thing covering most of the top of my feet, including the top of my toes. The rash is red and itches like CRAZY.

It stayed pretty stable like that for a couple days, but was pretty unbearable, so I finally got in contact with my doctor. He was nonplussed and recommended I halve my dosage to 100mg over the course of a couple days (two days ago). Last night, when undressing, I noticed that I have a similar red, itchy rash over most of my chest and abdomen. It's also going up much of my ankles, and I have spots of it on my calves. I've also noticed that my top lip is starting to feel similar to my hands, though it doesn't yet itch.

Now, I'd immediately stop taking the meds if all signs pointed to continued progression. But what's weird is that my hands have started to improve since I started taking 100mg instead of 200mg. They're still kind of hard and scaley, but don't itch at all. Also, the rash has receded from most of my knuckles.

Current plan: sleep on it and see if it's better in the morning.

Also, drink, because I'm in a pretty intense depression at the moment. Girlfriend could have picked a better time to break up with me (though I can't blame her!).

Iconoclastic
New Member


Date Joined Aug 2008
Total Posts : 5
   Posted 8/30/2008 5:21 PM (GMT -7)   
I should also mention that since taking Lamictal I've pretty much isolated myself from all my friends. I got in a huge, explosive fight with one of them, followed by a month of brooding, silence, and avoidance. That's difficult, of course, because I live with all of them (group house). I'm moving out soon (to a new place), and am, for the first time since beginning college, completely without anyone to rely on.

I really thought this medication was working. I felt great for weeks. Looking back on it, it seems like (for those few weeks) I just didn't care what I was doing. It's like being given Novocaine and happily chewing through your cheek.

CKL
New Member


Date Joined Aug 2008
Total Posts : 1
   Posted 8/31/2008 1:04 PM (GMT -7)   
Please see a doctor right away. Not to frighten you, but that rash can be a sign of something serious. If the medication was working well otherwise, please talk with your prescribing doctor to figure out whether you can continue to take it safely or whether something else might work for you.

Hope that's helpful.

Good luck,

C

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/31/2008 2:50 PM (GMT -7)   
If your doc thought it was the SJS rash, he would have stopped you taking Lamictal. But now that it's progressed to your lips, I think he definitely needs to have a look at it too. Don't wait. Even if it's not "the Lamictal rash" it's clearly serious.

Oh, and if you'll forgive me for sounding like your mommy -- don't drink on your meds. It counteracts the effects of the meds and essentially undoes what good the meds do. I'm sorry you're going through a breakup and stress in your household. There've got to better ways to vent your depression. How about creativity? Do you have any creative outlets? Any other friends you could turn to for support? Could you get out of your house for a while and do something distracting? See a movie? Go to cafe?

Thanks,

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Jay11
New Member


Date Joined Sep 2008
Total Posts : 1
   Posted 9/2/2008 1:03 AM (GMT -7)   
Stop taking the medication immediately and see a doctor. This can be a life threatening rash.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/2/2008 8:53 AM (GMT -7)   
Hi Jay, welcome to Healing Well and to our board.

Why not start a new topic and introduce yourself to the board. We'd love to know more about you and your situation.

Thanks,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:01 PM (GMT -7)
There are a total of 2,734,515 posts in 301,218 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
253 Guest(s), 8 Registered Member(s) are currently online.  Details
0311, depressionexam, robby vieira, gitane44, AnnabelleLee, Stetsonva, puppylover, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer